MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ENTOVIS SR-T PROMRI; PACEMAKER

BIOTRONIK SE & CO. KG ENTOVIS SR-T PROMRI; PACEMAKER
Model Number 371994
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore only based on the returned device data as well as the inspection of the quality documents associated with the manufacture of this particular device.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing.The returned device data were inspected.During the inspection the clinical observation could be confirmed.Further analysis revealed an unexpected battery behavior, which led to the clinical observation.Based on the data available for analysis the root cause for that behavior was not determinable and can only be clarified by an analysis of the device itself.However, it cannot be excluded that this occurrence resulted from a defective component, which may compromise the ability of the device to deliver therapy.Biotronik has informed the health care professional about this analysis result, who decides, based on the patients individual circumstances and medical judgment, if the device will be exchanged.Should further relevant information or the device itself become available, this investigation will be updated and you will be informed accordingly.
 
Event or Problem Description
After an implantation period of approx.86 months, it was reported that a battery error message was observed on interrogation.
 
Additional Manufacturer Narrative
The pacemaker was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this pacemaker were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon initial interrogation a warning message was triggered regarding the battery condition, confirming the clinical observation.The eri battery status was triggered on (b)(6) 2021.The memory content of the device was inspected.An internal device reset was documented which occurred on (b)(6) 2020, most likely resulting from a temporary battery voltage drop.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal with an amplitude and frequency as specified for the eri mode.There was no indication of a device malfunction.During subsequent analysis the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed an almost depleted battery.A thorough investigation of the electronic module did not show any abnormality.In particular, the current consumption was directly measured and proved to be normal and expected.Using an external power supply, the electronic module was monitored for several weeks proving to be fully functional.No anomalies were noted.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage confirmed an almost depleted battery.The microcalorimetry analysis showed no anomalies.Next, the battery was opened to inspect the individual components of the battery.These were as expected in accordance to the battery state of charge.There was no indication of a battery failure.In conclusion, during analysis the clinical observation was confirmed.A battery voltage drop led to the activation of the eri mode.However, despite a thorough analysis, the root cause for this occurrence was not determinable.The therapy capability of the device was available while implanted and in service.

Brand Name
ENTOVIS SR-T PROMRI
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key11577588
Report Number1028232-2021-01467
Device Sequence Number14566751
Product Code NVZ
UDI-Device Identifier04035479115197
UDI-Public04035479115197
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Model Number371994
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown